MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BL,CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BL,CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES
Model Number 7205335
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blade was not cutting tissue, it was removed from the patient to check what happens, and then, it was observed that internal part of the blade was broken.The blade broke inside the patient, all pieces were removed.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.There is insufficient information to determine the root cause.
 
Additional Manufacturer Narrative
This product is sold as a box of three devices.They are not intended to be sold individually.The device is used.It has attained obvious damages.The shaft is visibly scratched, bowed and bent.This product is intended to only have one curve which angles the distal tip at a 12.5 to 14.5 degree angle.There should be no other curve/bend of the shaft.The device can no longer be tested due to the condition.Excess force has been applied to the product.No root cause related to the manufacture of this device was determined.

Brand Name
FULL RADIUS BL,CONCAVE EP-1 (BX 3)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7516671
Report Number1219602-2018-00593
Device Sequence Number1385853
Product Code HAB
UDI-Device Identifier03596010251626
UDI-Public(01)03596010251626(17)200329(10)50688420
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2020
Device Model Number7205335
Device Catalogue Number7205335
Device Lot Number50688420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer05/31/2018
06/14/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date05/31/2018
06/15/2018
Patient Sequence Number1